Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 10:50 AM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 10:50 AM CDT (15:50 UTC)
- Expired
- Apr 14, 2012, 11:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gage County, NE, Jefferson County, NE, Saline County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS53 KOAX 141550
SVROAX
NEC067-095-151-141615-
/O.NEW.KOAX.SV.W.0026.120414T1550Z-120414T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1050 AM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GAGE COUNTY IN SOUTHEASTERN NEBRASKA...
JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...
SOUTHEASTERN SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 1115 AM CDT
* AT 1047 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. TWO STORMS WAS LOCATED
NEAR FAIRBURY...OR 22 MILES SOUTHWEST OF BEATRICE...AND A
SECOND BY DILLER AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...PICKRELL...JANSEN...
ENDICOTT AND HARBINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 151 AND 183.
HIGHWAY 77 BETWEEN MILE MARKERS 10 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4010 9724 4043 9704 4046 9679 4024 9655
4000 9678
TIME...MOT...LOC 1547Z 210DEG 40KT 4010 9711
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY3 follow-up statements
150
WWUS53 KOAX 141602
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1102 AM CDT SAT APR 14 2012
NEC067-095-151-141615-
/O.CON.KOAX.SV.W.0026.000000T0000Z-120414T1615Z/
GAGE NE-SALINE NE-JEFFERSON NE-
1102 AM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM
CDT FOR GAGE...SOUTHEASTERN SALINE AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 1057 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR HARBINE...OR 16 MILES WEST OF BEATRICE...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...DE WITT...PLYMOUTH...DILLER...PICKRELL...JANSEN AND
HARBINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 157 AND 183.
HIGHWAY 77 BETWEEN MILE MARKERS 14 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4017 9711 4043 9704 4046 9679 4024 9655
4006 9681
TIME...MOT...LOC 1557Z 210DEG 40KT 4019 9704
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY743
WWUS53 KOAX 141606
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1106 AM CDT SAT APR 14 2012
NEC067-095-151-141615-
/O.CON.KOAX.SV.W.0026.000000T0000Z-120414T1615Z/
GAGE NE-SALINE NE-JEFFERSON NE-
1106 AM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM
CDT FOR GAGE...SOUTHEASTERN SALINE AND NORTHEASTERN JEFFERSON
COUNTIES...
AT 1102 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR PLYMOUTH...OR 13 MILES WEST OF BEATRICE...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...DE WITT...PLYMOUTH...PICKRELL AND HARBINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 BETWEEN MILE MARKERS 162 AND 183.
HIGHWAY 77 BETWEEN MILE MARKERS 14 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4021 9709 4043 9704 4046 9679 4024 9655
4011 9679
TIME...MOT...LOC 1602Z 210DEG 40KT 4024 9700
WIND...HAIL <50MPH 1.00IN
$$
ZAPOTOCNY161
WWUS53 KOAX 141610
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1110 AM CDT SAT APR 14 2012
NEC151-095-067-141625-
/O.EXP.KOAX.SV.W.0026.000000T0000Z-120414T1615Z/
GAGE NE-SALINE NE-JEFFERSON NE-
1110 AM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR GAGE...SOUTHEASTERN SALINE
AND NORTHEASTERN JEFFERSON COUNTIES WILL EXPIRE AT 1115 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4021 9709 4043 9704 4046 9679 4024 9655
4011 9679
TIME...MOT...LOC 1608Z 210DEG 40KT 4024 9700
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:33 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 14, 6:33 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 633 AM CDT SAT APR 14 2012 .AVIATION...12Z TAFS FOR KOMA...KLNK AND KOFK VARIABLE CONDITIONS ARE EXPECTED THRU THE TAF PERIOD AS SEVERE WEATHER OUTBREAK IS FORECAST. LIFR CONDITIONS CONTINUE TO ADVECT NORTHWEST AND WILL FLIRT WITH KOMA AND KLNK FOR A FEW HOURS THIS MORNING. OTHERWISE...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE TAF SITES WITH STORMS BECOMING QUITE STRONG BY AFTERNOON. SOUTHEAST SFC WINDS WL GUST TO NEAR 30KTS THIS AFTERNOON. LOW LEVEL WIND SHEAR IS POSSIBLE BY LATE TONIGHT AS SOUTHWESTERLY LOW LEVEL JET INCREASES TO 50-65KTS. KERN && .PREV DISCUSSION... /ISSUED 335 AM CDT SAT APR 14 2012/ DISCUSSION... ...A SIGNIFICANT SEVERE WEATHER EVENT IS STILL EXPECTED TODAY AND INTO TONIGHT... WILL INCLUDE MENTION OF FOG FOR A WHILE THIS MORNING AS LOW LEVEL MOISTURE STARTS TO MOVE BACK INTO THE AREA. FOG HAS BEEN DENSE IN PARTS OF SOUTHWEST IOWA. OTHERWISE... MODERATE TO HIGH RISK OF SEVERE STORMS STILL SEEMS JUSTIFIED ACROSS THE FORECAST AREA. 850 MB DEWPOINTS WERE AS HIGH AT 15 DEGREES C IN CENTRAL OKLAHOMA LAST EVENING. AT 500 MB...12 HOUR HEIGHT FALLS WERE AROUND 120 METERS WITH SYSTEM OVER SOUTHERN CALIFORNIA. THIS IS THE MAIN WAVE OF CONCERN. EXPECT SOME ELEVATED STORMS TO DEVELOP THIS MORNING AS 850 MB MOISTURE SURGES BACK NORTH...A FEW OF THESE COULD APPROACH SEVERE LIMITS WITH HAIL THE MAIN THREAT. 0-6 KM BULK SHEAR IS ABOUT 45-60 KNOTS THIS MORNING. CAPE REMAINS FAIRLY LOW BUT WILL INCREASE. SURFACE BASED CAPE DOES INCREASE TO AROUND 1500-1800 BY 18Z IN THE SOUTHERN PARTS OF SOUTHEAST NEBRASKA ACCORDING TO 00Z GFS. SURFACE BASED CAPE THEN REACHES AROUND 2200 J/KG BY 00Z THIS EVENING WITH 0-6 KM BULK SHEAR FROM 55 TO 65 KNOTS. LOW LEVEL SHEAR IS PRETTY IMPRESSIVE THIS AFTERNOON AND EVENING TOO. CORFIDI VECTORS SUGGEST CELLS WILL TRACK TO THE NORTHEAST AT 25-30 KNOTS THIS MORNING...AROUND 40 KNOTS DURING THE AFTERNOON AND AT 40-50 KNOTS THIS EVENING. MAIN AREA OF HEIGHT FALLS AT 500 MB ASSOCIATED WITH SYSTEM OVER SOUTHERN CALIFORNIA THIS MORNING SHOULD MOVE INTO THE HIGH PLAINS BY 00Z TONIGHT THEN INTO CENTRAL NEBRASKA BY 12Z SUNDAY. KEPT THE STRONG WORDING OF SEVERE WEATHER POTENTIAL IN GRIDS AND ZFP FOR THIS AFTERNOON AND EVENING. BY 06Z...THE 00Z GFS SHOWED THE BEST 850 MB MOISTURE WELL OFF TO THE EAST. SO...HAVE KEPT LOWER CHANCES FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. FOR SUNDAY...THE QUESTION BECOMES HOW MUCH MOISTURE WILL WRAP AROUND THE LOW AS IT BRIEFLY SLOWS DOWN OVER EASTERN SOUTH DAKOTA. EXPECT SOME OF THIS TO PUSH SOUTHEAST TOWARD OMAHA AND LINCOLN...BUT BEST CHANCES REMAIN ACROSS NORTHEAST NEBRASKA. WINDS COULD REACH ADVISORY CRITERIA SUNDAY BUT WILL LET LATER SHIFTS KEEP AN EYE ON THAT. NO BIG CHANGES TO LATER PERIODS. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 14, 4:30 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CDT SAT APR 14 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-142300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN NEBRASKA AND WESTERN IOWA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE AFTER 3 PM AND BEFORE MIDNIGHT ON SATURDAY NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS MORNING. THESE THUNDERSTORMS SHOULD DEVELOP NORTHWARD WITH INDIVIDUAL CELLS TRACKING NORTHEAST. SOME LARGE HAIL IS POSSIBLE WITH THIS ACTIVITY. A MORE POTENT SEVERE WEATHER THREAT IS THEN EXPECTED TO DEVELOP LATER IN THE AFTERNOON AFTER THE INITIAL THUNDERSTORMS MOVE OUT OF THE AREA. THESE THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER CENTRAL NEBRASKA AND MOVE NORTHEAST ACROSS EASTERN NEBRASKA AND WESTERN IOWA THROUGH THE LATE AFTERNOON AND EVENING. AS WARM AND MOIST AREA RETURNS TO THE AREA...THE ATMOSPHERE WILL BE STRONGLY UNSTABLE...THIS ALONG WITH VERY STRONG SHEAR WILL COMBINE TO PRODUCE SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND THE POTENTIAL FOR STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY OCCUR SUNDAY MORNING...ON TUESDAY INTO TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR PARTS OF THE AREA LATER THIS AFTERNOON AND THROUGH THE EVENING.
In the hours before
Special weather statement, Apr 14, 9:47 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 AM CDT SAT APR 14 2012
NEZ066-078-088-089-141545-
JEFFERSON NE-GAGE NE-SALINE NE-LANCASTER NE-
947 AM CDT SAT APR 14 2012
SCATTERED THUNDERSTORMS WERE DEVELOPING ALONG THE KANSAS BORDER
SOUTHWEST OF FAIRBURY AND WILL MOVE INTO SOUTHEAST NEBRASKA TOWARDS
FAIRBURY AND BEATRICE THROUGH 1030 AM. LARGE HAIL IS POSSIBLE WITH
THE STRONGER STORMS.
LAT...LON 4000 9737 4063 9737 4068 9733 4048 9649
4002 9650 4001 9651
FOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:47 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Saline | 58 min |
| Apr 14, 11:15 AM CDT | Special Weather Statement | OAX | Gage | 30 min |
| Apr 14, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 26 min |
| Apr 14, 12:08 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 37 min |
| Apr 14, 12:39 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 36 min |
| Apr 14, 1:08 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 37 min |
| Apr 14, 1:43 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton, Thurston, Wayne | 32 min |
| Apr 14, 1:45 PM CDT | Flash Flood Warning | OAX | Cass | 60 min |
| Apr 14, 1:53 PM CDT | Flash Flood Warning | OAX | Madison, Pierce, Stanton, Wayne | 2 hr |
| Apr 14, 2:01 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 119 min |
| Apr 14, 2:16 PM CDT | Special Weather Statement | OAX | Cuming, Thurston | 44 min |
| Apr 14, 2:20 PM CDT | Special Weather Statement | OAX | Jefferson | 25 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | OAX | Saline | 30 min |
| Apr 14, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 51 min |
| Apr 14, 3:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 28 min |
| Apr 14, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 22 min |
| Apr 14, 4:00 PM CDT | Flash Flood Warning | OAX | Gage, Jefferson, Lancaster, Saline | 3 hr |
| Apr 14, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 14, 4:17 PM CDT | Areal Flood Advisory | OAX | Butler | 3 hr |
| Apr 14, 4:26 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Otoe | 34 min |
| Apr 14, 4:30 PM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Apr 14, 4:43 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Lancaster, Otoe | 2 hr |
| Apr 14, 4:46 PM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Otoe | 2 hr |
| Apr 14, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 27 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 14, 5:14 PM CDT | Tornado Warning | OAX | Nemaha, Otoe | 31 min |
| Apr 14, 5:24 PM CDT | Tornado Warning | OAX | Otoe | 24 min |
| Apr 14, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.